Alert archive / West Virginia / Flash Flood Warnings in 2001
Flash Flood Warning 47, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jun 5, 2001, 6:45 PM EDT for Kanawha County, Lincoln County, Putnam County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2001, 6:45 PM EDT (22:45 UTC)
- Expired
- Jun 5, 2001, 9:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
Counties Kanawha County, WV, Lincoln County, WV, Putnam County, WV
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.8 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRLX 052245
FFWRLX
WVC039-043-079-060145-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
645 PM EDT TUE JUN 5 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
KANAWHA COUNTY IN WEST VIRGINIA...
LINCOLN COUNTY IN WEST VIRGINIA...
SOUTHERN PUTNAM COUNTY IN WEST VIRGINIA...
* UNTIL 945 PM EDT...
* AT 645 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED TRAINING
THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER CHARLESTON...MOVING
EAST AT 20 MPH.
* SOME LOCATIONS IN THE WARNING AREA INCLUDE NITRO AND HAMLIN.
<<CALL TO ACTION>> A FLASH FLOOD WARNING MEANS THAT FLOODING IS
IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER
GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD
TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT
ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY
FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY
AND SEEK HIGHER GROUND.
PLEASE REPORT HIGH WATER...HAIL OR STRONG WINDS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772.
$$
LAT...LON 3822 x8224 3821 8194 3825 8175 3825 8133
3854 8129 3849 8183 3844 8202 3839 8203
3836 8209What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 3:25 PM EDT, 3 hours 20 minutes earlier.
Area forecast discussion, Jun 5, 3:25 PM EDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 325 PM EDT TUE JUN 5 2001 WARM FRONT LIFTING SLOWLY NORTH THROUGH CWA THIS PM. NOW INTO SE OH AND NRN WV. VORT MAX LIFTING ACROSS ERN TN INT SE KY EVIDENT IN SAT PIS AND SOME DEVELOPING SHWRS/TSTMS. NARROW E/W BAND TSTMS HAS DEVELOPED FROM ERN KY INTO WRN WV SOUTH OF HTS...CRW LAST HR. NO WIDESPREAD PCPN LOOKS TO BE DEVELOPING THIS PM. MODELS ALL IN FAIRLY GOOD AGREEMENT STALLING FRONT ACROSS SE OH AND NRN WV. SEVERAL DISTURBANCES WILL TRACK WEST TO EAST ACROSS AREA THIGGERING SHWRS/TSTMS. PWS HIGH...1.5 TO 1.7...SO LOCALLY HEAVY DOWNPOURS A GOOD POSSIBILITY. DO NOT SEE ANY CONCENTRATED HEAVY PCPN FOR TONIGHT....HOWEVER WED MAY BE DIFFERRENT AS STRONG SHORT WAVE AND SURFACE LOW PRES PUSH INTO THE CWA. WILL GO WITH CHANCE POPS IN FAR S AND SE TONIGHT...ELSEWHERE LIKELY POPS. FOR WED AND WED NIGHT...LIKELY OR CAT POPS AS THE PROPER INGREDIENTS BEGIN TO COME TOGETHER. HIGH PRESS OVER GREAT LAKES NOT VERY STRONG ONTHU...BUT IT SHOULD HAVE ENUF MOMENTUM TO PUSH FRONT TO OUR WOUTH BY THU EVENING. NGM MOS GUID TEMPS LOOK IN LINE. RLX... WV...NONE. VA...NONE. KY...NONE. OH...NONE. .END / ZINN
In the hours before
Local storm report, Jun 5, 4:12 PM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
412 PM EDT TUE JUN 5 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
T
0400 PM WHITESVILLE WV 1.00 INCH HAIL
06/05/01 BOONE REPORTED BY LAW
ENFORCEMENT.Local storm report, Jun 5, 4:26 PM EDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
426 PM EDT TUE JUN 5 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM FORT GAY WV FLOODING
06/05/01 WAYNE STREAMS OUT OF BANKS.
REPORTED BY DEPARTMENT OF
HIGHWAYS.
6Local storm report, Jun 5, 5:07 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
507 PM EDT TUE JUN 5 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM EUNICE WV 1.50 INCH HAIL
06/05/01 RALEIGH REPORTED BY
SPOTTERS.
PGLocal storm report, Jun 5, 5:11 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
0511 PM EDT TUE JUN 05 2001
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0508 PM DANESE WV 1.25 INCH HAIL
06/05/01 FAYETTE EVENT OCCURRED BETWEEN
k 0453 PM AND 0508 PMLocal storm report, Jun 5, 5:20 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
0520 PM EDT TUE JUN 05 2001
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0518 PM MEADOW BRIDGE WV 1.25 INCH HAIL
06/05/01 FAYETTE EVENT OCCURRED BETWEEN
x 0503 PM AND 0518 PMSpecial weather statement, Jun 5, 6:05 PM EDT, 40 minutes before
WVZ006-014-015-052245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 605 PM EDT TUE JUN 5 2001 TRAINING THUNDERSTORMS WILL PRODUCE PERIODS OF HEAVY RAINFALL FROM THE HUNTINGTON TO CHARLESTON VICINITY BETWEEN 6 AND 7 PM. SOME LOCATIONS MAY RECEIVE A QUICK INCH OF RAINFALL IN AN HOUR. SMALL STREAMS AND CREEKS IN THE AREA MAY APPROACH BANKFULL LEVELS. ALSO...PONDING OF WATER IN LOW LYING AND POOR DRAINAGE AREAS WILL BE POSSIBLE. GRAVEL MAY RUN OFF OF STEEP GRAVEL ROADS. PLEASE KEEP CHILDREN AWAY FROM SWIFTLY FLOWING WATERS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. .END/NMB
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 9:35 PM EDT | Severe Thunderstorm Warning | RLX | Randolph | 25 min |
| Jun 5, 3:45 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Raleigh | 45 min |
| Jun 5, 3:58 PM EDT | Flash Flood Warning | RLX | Wayne | 3 hr |
| Jun 5, 4:16 PM EDT | Flash Flood Warning | RLX | Lincoln | 3 hr |
| Jun 5, 4:34 PM EDT | Flash Flood Warning | RLX | Boone, Fayette, Raleigh | 3 hr |
| Jun 5, 4:37 PM EDT | Severe Thunderstorm Warning | RLX | Fayette | 38 min |
| Jun 5, 7:08 PM EDT | Flash Flood Warning | RLX | Clay, Nicholas | 3 hr |
Nearby
Flash Flood Warnings in West Virginia, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.